MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 2.4MM LCP® STRAIGHT WRIST PLATE 170MM; PLATE,FIXATION,BONE
Model Number SD242.003
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Nonunion/Delayed-union Bone Fracture (2369); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event is unknown.Date of implant is unknown.Device is not expected to be returned for manufacturer review/investigation.(b)(4).Device evaluation/investigation could not be completed; no conclusion could be drawn as product was not returned to manufacturer.Device history records review could not be completed without lot number.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported on an unknown date, patient underwent surgery for open reduction internal fixation (orif) of the distal radius.Subsequently it was discovered that the plate was broken and there was a non-union.A hardware removal and revision of the wrist was performed on (b)(6) 2017 due to a broken plate and non-union.Removed hardware included: the broken plate, and eleven intact screws -all removed without incident.The patient was revised to an identical plate, screws and bone grafting.There were no reported surgical delays, no fragments involved, no additional medical intervention and no additional x-rays required.The procedure was completed successfully with the patient in stable condition.Concomitant device reported: cortex screws (part# unknown, lot# unknown, quantity 3), locking screws (part# unknown, lot# unknown, quantity 8).This report is for one (1) 2.4mm lcp straight wrist plate 170mm.(b)(4).

Brand Name
2.4MM LCP® STRAIGHT WRIST PLATE 170MM
Common Device Name
PLATE,FIXATION,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7125496
Report Number2939274-2017-50345
Device Sequence Number1210663
Product Code HRS
UDI-Device Identifier10886982003638
UDI-Public(01)10886982003638(10)LOT#UNKNOWN
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K040588
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 11/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSD242.003
Device Catalogue NumberSD242.003
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/20/2017
Initial Report FDA Received Date12/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR